# SDR 96ZZZX481

- Difficulty date: October 19, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3481J
- Make and model: Cessna 150
- Aircraft serial: 15066181
- Engine: Cont O200A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker
- Condition: Boss Failed
- Location: Nr 2 Cylinder
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

PILOT OWNER DEPARTED HOME AIRPORT FOR ROUTINE SCENIC FLIGHT.  AFTER ABOUT 20 MINUTES INTO CROSS-COUNTRY FLIGHT, ENGINE STARTED RUNNING ROUGH, CARBURETOR HEAT HAD NO EFFECT.  RETURN HOME WITH PARTIAL POWER.  INSPECTION OF NR 2 CYLINDER ROCKER REVEALED ALL FOUR BOSSES BROKEN OFF REQUIRING REPLACEMENT OF CYLINDER.  SUBMITTER SUGGESTS FATIGUE MOST LIKELY CAUSE OF FAILURE.  TOTAL TIME ON CYLINDER-ENGINE, 2,100 HOURS SMOH.  RECOMMEND DYE PENETRANT CHECK EVERY 500 HOURS.
